Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 511, NWS Jackson, MS

July 3, 2001Bolivar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 3, 2001, 2:03 PM CDT for Bolivar County, Mississippi. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 3, 2001, 2:03 PM CDT (19:03 UTC)
Expired
Jul 3, 2001, 2:30 PM CDT
In force
27 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bolivar County, MS

What was reported inside it

TimeReportWhereRemark
Jul 3, 2:05 PM CDTThunderstorm WindCleveland, MSA few trees were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1896 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1896 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 031903
SVRJAN

MSC011-031930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
203 PM CDT TUE JUL 3 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 230 PM CDT

* AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 3 MILES EAST OF CLEVELAND...MOVING WEST AT   
  10 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR CLEVELAND AT 210 PM CDT
  BE NEAR BOYLE AT 215 PM CDT

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.

LAT...LON 3367 9066 3386 9066 3378 9102 3356 9093

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 10:45 AM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 3, 10:45 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1045 AM CDT TUE JUL 3 2001

MODIFIED OBSERVED AREA 12Z SOUNDINGS INDICATE HIGH SFC-BASED
CONVECTIVE AVAILABLE POTENTIAL ENERGY OF 4000 TO 4500 J/KG
ACROSS THE AREA AND FAIRLY HIGH PRECIPITABLE WATER CONTENT OF
1.75 TO 2.00 INCHES. THIS WILL LEND TO LARGE AREAS OF AFTN
SHOWER/TSTM ACTIVITY AS IMPLIED BY CURRENT FORECAST. SO DO
NOT PLAN ANY SIGNIFICANT FORECAST CHANGES...MAY UP 3PRECIP
CHANCES A LITTLE SOUTHEAST COUNTIES WHERE PRECIP IS A LITTLE
MORE IMMENENT.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

43

In the hours before

Local storm report, Jul 3, 9:30 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
930 AM CDT WED JUL 3 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0400 PM    PINOLA                    MS   WIND DAMAGE
07/02/01   SIMPSON                        A FEW TREES DOWN
                                          REPORTED BY SIMPSON
                                          COUNTY SHERIFF'S DEPT
Special weather statement, Jul 3, 1:32 PM CDT, 31 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
041200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
132 PM CDT TUE JUL 03 2001

...THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST AND EAST
CENTRAL LOUISIANA...AND MUCH OF MISSISSIPPI. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE.

WEAK LOW LEVEL FLOW FROM THE GULF OF MEXICO WILL CONTINUE TO
ALLOW PLENTIFUL MOISTURE TO ADVECT INTO THE LOWER MISSISSIPPI
VALLEY TODAY.  MOST OF THE THUNDERSTORM ACTIVITY WILL OCCUR
DURING THE AFTERNOON AND EARLY EVENING HOURS. THE ATMOSPHERE WILL
BE VERY UNSTABLE AND MOIST...
ALLOWING FOR GOOD COVERAGE OF THUNDERSTORMS. THE PRIMARY SEVERE
WEATHER THREAT WILL BE DAMAGING WIND GUSTS UP TO 60 MPH.
ALSO...SMALL HAIL AND FREQUENT LIGHTNING WILL BE LIKELY WITH
STRONGER STORMS.

ACTIVATION OF STORM SPOTTERS SHOULD NOT BE NECESSARY THROUGH
TONIGHT.

...FLOODING...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST AND EAST
CENTRAL LOUISIANA...AND MUCH OF MISSISSIPPI. THUNDERSTORMS WILL
BE SLOW-MOVING AND COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE
INCHES WITHIN A ONE TO TWO HOUR PERIOD. THIS HEAVY RAIN WILL
CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW-LYING AREAS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 1:12 PM CDTSevere Thunderstorm WarningJANBolivar33 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.